Coming off Flecanaide

I am 2.5 months post ablation and have been on 100mg Flecanaide (twice a day). Seeing EP at end of month for post op check up. As things are reasonably steady he has suggested stepping down the Flecanaide in order to see whether I get any AF symptoms. This sounds sensible but wondered whether anyone has had experience of doing this and whether there are any known side effects associated with 'coming off' this medication?

12 Replies

oldestnewest
  • No Flecainide, but after my ablation I came off propafenone straight away. In fact stopped a few days before. Didn't have any issues at all. Not the same drug but a rhythm control drug nevertheless.

    Not sure that's much help but thought I'd mention it.

    Koll

  • Yes, I took Flec after successful ablation. I had to stop +3 months as I developed another condition which was exacerbated by the Flec. I reduced the dose over a few days and was drug free in one week. Thankfully I have had no further episodes.

    My EP wanted me to stay on it for longer ie 6 months because of a previous ablation which made the AF worse so he wanted a longer healing period for me.

    For me the whole reason for having ablation was to eliminate the drugs so it was always just a question of when.

    If you haven't got one already, a pill cutter is a very useful tool.

  • I came off propafanone by reducing dose i e cutting pills in half and then dropping evening etc till clear.

  • I was in exactly your position and very anxious about cutting out Flecainide too quickly. First I reduced to 2x50 each day. A week later I reduced to 1x50 at night. Three days later I went into AF and took 1x100 plus 1.25 Bisoprolol as a pill-in-the-pocket. The fibrillating stopped in about 2 hrs. I haven't needed Flecainide since but asked to have something to help my heart so am now on 2.5 Bisoprolol.

    It will give you confidence to have an emergency supply of Flecainide. I carry some with me all the time

    My motto is FESTINA LENTE - hasten slowly.

  • Thanks good advice appreciate your prompt responses

  • Good advice jennydog that's just how things went for me after my 4th ablation, I am seeing ep at the end this month to discuss future med needs

  • I was on 150mgs x 2 of flecainide a day and that was reduced on the day of the ablation to 100mgs x 2. Six weeks later, it was cut down to 50mgs x 2 and then at my 3 month checkup it was cut out altogether. No problems.

  • I am also 2.5 months post ablation and now completely off Amiodarone. My dosage was halved 3 weeks post op then after seeing my EP last week, and a positive echo review, I'm off it completely. Starting to feel better as the meds have some horrible side effects but Amiodarone can stay in your system months after stopping, not sure about Flecainide

    Feels a bit scary as it is a test of whether the procedure worked but I'm hopeful it has and if not I'll have a follow up.

    Good luck.

  • My Cardio suggested last October I reduce from 100mg twice a day. He said go down to 150mg first AND do it by taking 50mg three times a day. I said would it not be better to do 50mg in the morning when I am fine and 100mg at night when I have had more episodes starting but he said better to keep the dose level.

    Please let us know what you do as I have not tried it yet as been advised by a Naturopath to get my Mg and CoQ10 levels up first.

  • Most of the responses seem to suggest no side effects following stepping down. However I seem to have had a couple of runs of fast pulse which I have had to control with Bisoprolol which is frustrating. So not sure whether this is a side effect of drug withdrawl or AF symptoms returning?

  • I was told to stop Flecainide 4 days prior to my ablation and not take it afterwards. I'm 5 weeks down the line now and don't want to tempt fate but ok so far. Good Luck x

  • Good news thanks.

You may also like...